Alert archive / Louisiana / Gale Warnings in 2011

Gale Warning 3, NWS New Orleans, LA

February 10, 2011

NWS New Orleans, LA issued this gale warning at Feb 10, 2011, 12:55 AM CST. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Feb 10, 2011, 12:55 AM CST (06:55 UTC)
Expired
Feb 10, 2011, 3:54 AM CST
In force
3 hr
Issued by
NWS New Orleans, LA

The text

As transmitted, in the capitals the NWS used until 2016.

514 
WHUS74 KLIX 100655
MWWLIX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1255 AM CST THU FEB 10 2011

...GALES SPILLING OVER THE OPEN GULF COASTAL WATERS THIS MORNING...

.A STRONG COLD FRONT HAS PUSHED EAST OF THE COASTAL WATERS THIS
MORNING ALLOWING HIGH PRESSURE TO BUILD. THE INTERACTIION BETWEEN
THESE TWO SYSTEMS WILL MAINTAIN STRONG WINDS OVER MOST OF THE OPEN
GULF WATERS THROUGH SUNRISE.

GMZ550-552-555-570-572-575-577-101500-
/O.UPG.KLIX.SC.Y.0088.000000T0000Z-110210T1800Z/
/O.NEW.KLIX.GL.W.0003.110210T0655Z-110210T1300Z/
/O.NEW.KLIX.SC.Y.0089.110210T1300Z-110210T1800Z/
COASTAL WATERS FROM THE PORT FOURCHON TO LOWER ATCHAFALAYA RIVER
OUT 20 NM-
COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER
TO PORT FOURCHON OUT 20 NM-
COASTAL WATERS FROM BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER OUT 20 NM-
COASTAL WATERS FROM THE PORT FOURCHON TO LOWER ATCHAFALAYA RIVER
FROM 20 TO 60 NM-
COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER
TO PORT FOURCHON FROM 20 TO 60 NM-
COASTAL WATERS FROM STAKE ISLAND LA TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER FROM 20 TO 60 NM-
COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA FROM 20 TO
60 NM-
1255 AM CST THU FEB 10 2011

...GALE WARNING IN EFFECT UNTIL 7 AM CST THIS MORNING...
...SMALL CRAFT ADVISORY IN EFFECT FROM 7 AM THIS MORNING TO NOON
CST TODAY...

THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT UNTIL 7 AM CST THIS MORNING. A SMALL
CRAFT ADVISORY HAS ALSO BEEN ISSUED. THIS SMALL CRAFT ADVISORY IS
IN EFFECT FROM 7 AM THIS MORNING TO NOON CST TODAY. THE SMALL
CRAFT ADVISORY IS NO LONGER IN EFFECT. 

* WINDS: WINDS HAVE INCREASED TO 30 TO 35 KNOTS THIS MORNING WITH
  GUSTS TO 40 KNOTS. WINDS WILL EASE INTO THE 20 TO 25 KNOT RANGE
  AFTER DAYLIGHT.

* SEAS: SEAS WILL INCREASE TO 5 FEET NEAR THE COAST AND 9 FEET
  WELL OFFSHORE. AFTER SUNRISE...SEAS WILL SUBSIDE TO 3 FEET NEAR
  THE COAST AND 7 FEET WELL OFFSHORE.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

GMZ530-532-534-536-538-557-101500-
/O.CON.KLIX.SC.Y.0088.000000T0000Z-110210T1800Z/
LAKE PONTCHARTRAIN AND LAKE MAUREPAS-MISSISSIPPI SOUND-
LAKE BORGNE-CHANDELEUR SOUND-BRETON SOUND-
COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA OUT 20 NM-
1255 AM CST THU FEB 10 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY. 

* WINDS: WINDS WILL REMAIN 20 TO 30 KNOTS WITH OCCASIONAL HIGHER
  GUSTS THIS MORNING AND CONTINUE UNTIL ABOUT NOON TODAY BEFORE EASING.

* SEAS: SEAS WILL INCREASE TO 4 TO 5 FEET NEAR SHORE...AND 5 TO 7
  FEET OVER OPEN GULF WATERS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
1 follow-up statement
097 
WHUS74 KLIX 100954
MWWLIX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEW ORLEANS LA
354 AM CST THU FEB 10 2011

...SMALL CRAFT ADVISORIES REMAIN OVER ALL COASTAL WATERS...

.A STRONG COLD FRONT HAS PUSHED EAST OF THE COASTAL WATERS THIS
MORNING ALLOWING HIGH PRESSURE TO BUILD. THE INTERACTIION BETWEEN
THESE TWO SYSTEMS WILL MAINTAIN STRONG WINDS OVER ALL COASTAL
WATERS THROUGH MUCH OF THE MORNING.

GMZ550-552-555-570-572-575-577-101800-
/O.CAN.KLIX.GL.W.0003.000000T0000Z-110210T1300Z/
/O.EXT.KLIX.SC.Y.0089.110210T0954Z-110210T1800Z/
COASTAL WATERS FROM THE PORT FOURCHON TO LOWER ATCHAFALAYA RIVER
OUT 20 NM-
COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER
TO PORT FOURCHON OUT 20 NM-
COASTAL WATERS FROM BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER OUT 20 NM-
COASTAL WATERS FROM THE PORT FOURCHON TO LOWER ATCHAFALAYA RIVER
FROM 20 TO 60 NM-
COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER
TO PORT FOURCHON FROM 20 TO 60 NM-
COASTAL WATERS FROM STAKE ISLAND LA TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER FROM 20 TO 60 NM-
COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA FROM 20 TO
60 NM-
354 AM CST THU FEB 10 2011

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL NOON CST TODAY...
...GALE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS CANCELLED THE
GALE WARNING. THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL
NOON CST TODAY. 


* WINDS: WINDS WILL REMAIN AROUND 25 KNOTS THROUGH THE MORNING
  HOURS.

* SEAS: SEAS WILL REMAIN 3 FEET NEAREST THE COAST BUILDING TO 7
  FEET WELL OFFSHORE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

GMZ530-532-534-536-538-557-101800-
/O.CON.KLIX.SC.Y.0088.000000T0000Z-110210T1800Z/
LAKE PONTCHARTRAIN AND LAKE MAUREPAS-MISSISSIPPI SOUND-
LAKE BORGNE-CHANDELEUR SOUND-BRETON SOUND-
COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA OUT 20 NM-
354 AM CST THU FEB 10 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY. 

* WINDS: WINDS OF 20 TO 25 KNOTS WILL CONTINUE UNTIL ABOUT NOON
  TODAY BEFORE EASING.

* SEAS: SEAS WILL RUN 4 TO 5 FEET NEAR SHORE...AND 5 TO 7 FEET
  OVER OPEN GULF WATERS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

What forecasters said that day

The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New Orleans, LA wrote its last area forecast discussion before this gale warning went out at Feb 9, 11:33 PM CST, 1 hour 22 minutes earlier.

Area forecast discussion, Feb 9, 11:33 PM CST, 1 hour 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1133 PM CST WED FEB 9 2011

.AVIATION...
A COLD FRONT HAS MOVED THROUGH SE LA AND IS NOW TRACKING THROUGH
THE NORTHERN GULF. EXPECT STRONG NORTH WINDS WITH GUSTS NEAR 20
KTS FOR MOST SITES WITH MSY AND NEW HAVING GUSTS AROUND 3O KTS.
THESE WINDS WILL PERSIST THRU THE NIGHT AND GRADUALLY BEGIN
WEAKENING AROUND MID MORNING. RAINFALL WILL BECOMING TO AN END
WITHIN THE NEXT HOUR OR 2 FOR ALL SITES. EXPECT IFR CIGS TO
PERSIST THROUGH AROUND MID MORNING AND THEN MVFR CIGS UNTIL
AFTERNOON. BEYOND THAT...BKN/OVC HIGH LEVEL DECK SHOULD STILL BE
IN PLACE BUT VFR CONDITIONS ONGOING AT SITES.

MEFFER
&&

.PREV DISCUSSION... /ISSUED 1057 PM CST WED FEB 9 2011/

UPDATE...
FORECAST PRODUCTS AND GRIDS HAVE BEEN UPDATED TO END MOST OF THE
RAIN SHORTLY AFTER MIDNIGHT AND REMOVE MOST OF THE MENTION OF SNOW
AND ICE IN THE FORECAST. DRIER AIR IS WORKING INT0 THE AREA AND
THE RAIN IS PUSHING OFF TO THE EAST BEFORE THE TEMPERATURES LOWER
ENOUGH FOR A THREAT OF FROZEN OR FREEZING PRECIPITATION. HOWEVER...A
FEW FLURRIES CANNOT BE RULED OUT FOR SOUTHWEST MISSISSIPPI AND THE
ADJACENT PARISHES OF SOUTHEAST LOUISIANA DURING THE EARLY MORNING
HOURS BEFORE ALL OF THE PRECIPITATION COMES TO AN END. 11

&&

.PRELIMINARY POINT TEMPS/POPS...
MCB  26  40  19  48 /  30   0   0   0
BTR  30  43  22  53 /  30   0   0   0
ASD  32  46  23  52 /  80  10   0   0
MSY  34  43  28  50 /  80  10   0   0
GPT  34  45  24  52 /  80  10   0   0
PQL  35  46  23  52 /  80  10  10   0

&&

.LIX WATCHES/WARNINGS/ADVISORIES...
LA...HARD FREEZE WATCH FROM 9 PM THURSDAY TO 10 AM FRIDAY FOR THE
     FOLLOWING ZONES: ASCENSION...EAST BATON ROUGE...EAST
     FELICIANA...IBERVILLE...LIVINGSTON...POINTE COUPEE...ST.
     HELENA...ST. TAMMANY...TANGIPAHOA...WASHINGTON...WEST BATON
     ROUGE...AND WEST FELICIANA.

     FREEZE WATCH FROM 9 PM THURSDAY TO 10 AM FRIDAY FOR THE
     FOLLOWING ZONES: ASSUMPTION...LOWER JEFFERSON...LOWER
     LAFOURCHE...LOWER PLAQUEMINES...LOWER ST. BERNARD...LOWER
     TERREBONNE...ORLEANS...ST. CHARLES...ST. JAMES...ST. JOHN
     THE BAPTIST...UPPER JEFFERSON...UPPER LAFOURCHE...UPPER
     PLAQUEMINES...UPPER ST. BERNARD...AND UPPER TERREBONNE.

GM...SMALL CRAFT ADVISORY UNTIL NOON THURSDAY FOR THE FOLLOWING
     ZONES: BRETON SOUND...CHANDELEUR SOUND...COASTAL WATERS
     FROM BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI
     RIVER OUT 20 NM...COASTAL WATERS FROM PASCAGOULA MS TO
     STAKE ISLAND LA FROM 20 TO 60 NM...COASTAL WATERS FROM
     PASCAGOULA MS TO STAKE ISLAND LA OUT 20 NM...COASTAL WATERS
     FROM STAKE ISLAND LA TO THE SOUTHWEST PASS OF THE
     MISSISSIPPI RIVER FROM 20 TO 60 NM...COASTAL WATERS FROM
     THE PORT FOURCHON TO LOWER ATCHAFALAYA RIVER FROM 20 TO 60
     NM...COASTAL WATERS FROM THE PORT FOURCHON TO LOWER
     ATCHAFALAYA RIVER OUT 20 NM...COASTAL WATERS FROM THE
     SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON
     FROM 20 TO 60 NM...COASTAL WATERS FROM THE SOUTHWEST PASS
     OF THE MISSISSIPPI RIVER TO PORT FOURCHON OUT 20 NM...LAKE
     BORGNE...LAKE PONTCHARTRAIN AND LAKE MAUREPAS...AND
     MISSISSIPPI SOUND.

MS...HARD FREEZE WATCH FROM 9 PM THURSDAY TO 10 AM FRIDAY FOR THE
     FOLLOWING ZONES:
     AMITE...HANCOCK...HARRISON...JACKSON...PEARL
     RIVER...PIKE...WALTHALL...AND WILKINSON.

GM...SMALL CRAFT ADVISORY UNTIL NOON THURSDAY FOR THE FOLLOWING
     ZONES: BRETON SOUND...CHANDELEUR SOUND...COASTAL WATERS
     FROM BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI
     RIVER OUT 20 NM...COASTAL WATERS FROM PASCAGOULA MS TO
     STAKE ISLAND LA FROM 20 TO 60 NM...COASTAL WATERS FROM
     PASCAGOULA MS TO STAKE ISLAND LA OUT 20 NM...COASTAL WATERS
     FROM STAKE ISLAND LA TO THE SOUTHWEST PASS OF THE
     MISSISSIPPI RIVER FROM 20 TO 60 NM...COASTAL WATERS FROM
     THE PORT FOURCHON TO LOWER ATCHAFALAYA RIVER FROM 20 TO 60
     NM...COASTAL WATERS FROM THE PORT FOURCHON TO LOWER
     ATCHAFALAYA RIVER OUT 20 NM...COASTAL WATERS FROM THE
     SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON
     FROM 20 TO 60 NM...COASTAL WATERS FROM THE SOUTHWEST PASS
     OF THE MISSISSIPPI RIVER TO PORT FOURCHON OUT 20 NM...LAKE
     BORGNE...LAKE PONTCHARTRAIN AND LAKE MAUREPAS...AND
     MISSISSIPPI SOUND.

&&
Hazardous weather outlook, Feb 9, 11:20 PM CST, 1 hour 35 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED...
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1120 PM CST WED FEB 9 2011

GMZ530-532-534-536-538-550-552-555-557-570-572-575-577-LAZ034>040-
046>050-056>070-MSZ068>071-077-080>082-101745-
LAKE PONTCHARTRAIN AND LAKE MAUREPAS-MISSISSIPPI SOUND-
LAKE BORGNE-CHANDELEUR SOUND-BRETON SOUND-
COASTAL WATERS FROM THE PORT FOURCHON TO LOWER ATCHAFALAYA RIVER
OUT 20 NM-
COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER
TO PORT FOURCHON OUT 20 NM-
COASTAL WATERS FROM BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER OUT 20 NM-
COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA OUT 20 NM-
COASTAL WATERS FROM THE PORT FOURCHON TO LOWER ATCHAFALAYA RIVER
FROM 20 TO 60 NM-
COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER
TO PORT FOURCHON FROM 20 TO 60 NM-
COASTAL WATERS FROM STAKE ISLAND LA TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER FROM 20 TO 60 NM-
COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA FROM 20 TO
60 NM-POINTE COUPEE-WEST FELICIANA-EAST FELICIANA-ST. HELENA-
TANGIPAHOA-WASHINGTON-ST. TAMMANY-IBERVILLE-WEST BATON ROUGE-
EAST BATON ROUGE-ASCENSION-LIVINGSTON-ASSUMPTION-ST. JAMES-
ST. JOHN THE BAPTIST-UPPER LAFOURCHE-ST. CHARLES-UPPER JEFFERSON-
ORLEANS-UPPER PLAQUEMINES-UPPER ST. BERNARD-UPPER TERREBONNE-
LOWER TERREBONNE-LOWER LAFOURCHE-LOWER JEFFERSON-
LOWER PLAQUEMINES-LOWER ST. BERNARD-WILKINSON-AMITE-PIKE-WALTHALL-
PEARL RIVER-HANCOCK-HARRISON-JACKSON-
1120 PM CST WED FEB 9 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF COASTAL WATERS
OF SOUTHEAST LOUISIANA AND SOUTH MISSISSIPPI...SOUTHEAST
LOUISIANA AND SOUTHERN MISSISSIPPI.

.DAY ONE...TONIGHT

A FEW SNOW FLURRIES WILL BE POSSIBLE LATE TONIGHT AND EARLY THURSDAY
MORNING ACROSS SOUTHWEST MISSISSIPPI AND THE ADJACENT PARISHES OF
SOUTHEAST LOUISIANA. HOWEVER...NO SNOW ACCUMULATION IS EXPECTED.

ONE CONCERN COULD BE SOME MINOR BLACK ICE ON SECONDARY ELEVATED
ROADWAYS IF FREEZING TEMPERATURES MOVE IN BEFORE THE BRIDGES HAVE
COMPLETELY DRIED ACROSS SOUTHWEST MISSISSIPPI AND ADJACENT
LOUISIANA PARISHES NORTH OF BATON ROUGE.

ANOTHER ISSUE TONIGHT WILL BE WINDS OVER THE COASTAL WATERS AND TIDAL
LAKES. A SMALL CRAFT ADVISORY HAS BEEN POSTED FOR ALL OF THE GULF
COASTAL WATERS AND LAKES PONTCHARTRAIN AND MAUREPAS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

A MODERATE TO HARD FREEZE IS EXPECTED THURSDAY NIGHT AND FRIDAY
NIGHT...MAINLY IN AREAS NORTH AND WEST OF THE LOUISIANA TIDAL
LAKES AND ACROSS SOUTHERN MISSISSIPPI. A LIGHT FREEZE IS EXPECTED
OVER MANY AREAS SOUTH OF LAKE PONTCHARTRAIN AS WELL THURSDAY
NIGHT AND FRIDAY NIGHT.

A SMALL CRAFT ADVISORY WILL REMAIN IN AFFECT FOR ALL MARINE ZONES
AS CONDITIONS REMAIN HAZARDOUS THROUGH THE MIDDAY THURSDAY DUE TO
STRONG NORTHERLY WINDS AND ROUGH WAVE AND SEA CONDITIONS.

.SPOTTER INFORMATION STATEMENT...

THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS IS NOT ANTICIPATED THROUGH TUESDAY...FEBRUARY 15TH.

The office that day

Everything else NWS New Orleans, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 10, 12:55 AM CSTSmall Craft AdvisoryLIX9 hr
Feb 10, 4:53 AM CSTFreeze WarningLIXAssumption, Saint Bernard, Saint James, Saint John the Baptist28 hr
Feb 10, 4:53 AM CSTHard Freeze WarningLIXEast Baton Rouge, East Feliciana, Iberville, Pointe Coupee, Saint Helena, Washington and 2 more28 hr

Nearby

Gale Warnings in Louisiana, 2011Every gale warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.